SEVERAL POPULAR PRESCRIPTION DRUGS ARE WORTHLESS AND DANGEROUS


Statin Muscle Toxicity
New FDA warning labels citing risks of confusion, memory loss, new onset diabetes and muscle injury. Even people who don’t experience pain or weakness on cholesterol-lowering statin drugs may be suffering muscle damage

* * *

Say no to drugs by saying yes to more plants

* * *

John McDougall MD: Pills Won’t Save You

* * *

The Bisphosphonates: Fosamax, Actonel, Boniva, Reclast

The drugs like Boniva or Fosamax are called bisphosphonates. Bisphosphonates are very dangerous to someone’s health and should be taken off the market. That’s how dangerous these drugs are. The major problem with bisphosphonates is they increase by 50% the risk of atrial fibrillation, which is also known as irregular heart beats. Another problem with these drugs is that they stay in a woman’s tissues for longs periods of time of 5 to 10 years even after she has stopped taking them. So if a woman develops irregular heart beats as a result of taking bisphosphonates and then stops taking the medication, the irregular heart beats can continue for up to 5 to 10 years.

Bone undergoes constant turnover and is kept in balance (homeostasis) by osteoblasts creating bone and osteoclastsdestroying bone. Bisphosphonates inhibit the digestion of bone by encouraging osteoclasts to undergo apoptosis, or cell death, thereby slowing bone loss. This is not right. Bones are living tissues and we need our tissues to regenerate normally. The goal is not to stop the body from going through its normal course of homeostatis. The goal is to live an active lifestyle that prevents significant muscle and bone weaknesses to develop. If we inhibit the removal of old bone with drugs, then the bone that remains gets older, brittle and weaker than a bone that is kept healthy and flexible.

As a result of the poisoning of the osteoclasts, women taking bisphosphonates have 50% increased risk of wrist fractures and 84% increased risks of hip fractures compared to women not taking the medication. Therefore, a bisphosphonate taken to reduce bone fractures ends up increasing the risk of bone fractures! This is not a joke, it is the truth. These drugs are horrible and should be avoided.

The other negative effects of bisphosphonates include:

  • Reflux esophagitis and gastritis
  • Osteonecrosis of the jaw or dead jaw syndrome
  • Mid femur fracture after years of use
  • Bone pain, muscle cramping
  • Swollen ankles and feet

Finally, the long term safety data of these drugs is lacking. People are often surprised to hear the above negative information on bisphosphonates. The general thinking is that if it were true, our doctors would not prescribe these drugs. Unfortunately, we live in a world where most doctors do not read the scientific literature and are educated by pharmaceutical representatives trying to sell their drugs.

For more information on preventing or reversing osteoporosis, please refer to our section called osteoporosis.

Suggested Reading

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s